MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm, vticmo13.2, -10.0/3.5/090 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2023.Refractive surprise was observed.On (b)(6) 2023 the lens was repositioned.This did not resolve the problem.The lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -10.0/3.5/090 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.Refractive surprise was observed.On (b)(6) 2023 the lens was repositioned.This did not resolve the problem.The lens remains implanted.Additional information has been requested but none has been forthcoming.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned with moisture in a microcentrifuge vial.Visual inspection found the haptic bent.Dimensional and functional inspection found the lens to be within specifications.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the lens was exchanged with a different model but same length lens on (b)(6) 2024.Claim # (b)(6).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18302007
Report Number2023826-2023-05519
Device Sequence Number7152606
Product Code QCB
UDI-Device Identifier00840311309221
UDI-Public00840311309221
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer12/19/2023
02/14/2024
03/19/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date12/19/2023
02/20/2024
03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale